MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX; GUIDE
Catalog Number 03.010.227
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number unavailable.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, on (b)(6) 2018, the aiming arm for adolescent lateral entry femoral nail-ex was not aligning correctly during a surgical procedure to fix a proximal femur fracture on an adolescent.The surgeon mentioned that the distal recon screw hole that accepts the gold trocar, specifically, was not aligning.The procedure was completed using an adolescent lateral entry femoral nail.Patient outcome was not provided.Concomitant devices reported: 11.5mm/8.5mm protection sleeve (part#-03.010.075, lot#-unknown, quantity-1), 8.5mm/3.2mm guide wires/trocar (part#-03.010.076 , lot#-unknown, quantity-1), unknown femoral nail(part#-unknown, lot#-unknown, quantity-1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted.Part: 03.010.227 , lot: 1962616 , manufacturing site: haegendorf , release to warehouse date: 11.Nov.2008.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the aiming arm was received intact with overall surface wear.Small indents consistent with impact were observed over the surface of the device.No visual defects which would impact the functionality were noted.Functional test: replication of the complaint condition could not be completed as the mating devices were not received.The mating holes for the protection sleeves were inspected in the ¿dimensional inspection¿ section below.No defects were observed which would impact alignment.Therefore, the received condition does not support the complaint description as no defects were observed.Dimensional inspection: the two recon holes were inspected.The inner diameters both accepted a best fit gage pin which is within the specification per drawing.The two joined static and locking holes were also inspected.The inner diameters both accepted a best fit gage pin which is within the specification per drawing.Document/specification review: the relevant drawings, reflecting the current and manufactured revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The titanium cannulated adolescent lateral entry femoral nail surgical technique, , states to ¿confirm the nail is securely connected to the insertion handle using the 8mm ball hex screwdriver.¿ and cautions ¿do not exert forces on the aiming arm, protection sleeve, drill sleeve or drill bits.Such forces may prevent accurate targeting through the proximal locking holes and damage the drill bits.¿ no definitive root cause was able to be determined as circumstances surrounding the event and over the 9+ year lifespan of the device is unknown and no defects were identified on the returned device.Conclusion: the complaint condition could not be confirmed as no product defects were identified.No design or manufacturing defect or deficiency was observed during the investigation.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7868377
Report Number2939274-2018-53733
Device Sequence Number11247481
Product Code FZX
UDI-Device Identifier10886982068095
UDI-Public(01)10886982068095
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.227
Device Lot Number1962616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1